Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
164 Doctors are Online

Having intense headache suddenly during a bowel movement. Could I ask a doctor?

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 2001
Answered : 2272 Questions
Twice in the last 2 days i have had an intense head ache come on suddenly during a bowl movement. This has never happed bffore
Posted Mon, 9 Sep 2013 in Headache and Migraines
Answered by Dr. Ram Choudhary 6 hours later
Brief Answer:
May be due to BP surge if you have hypertension or may be due to an infection of covering of brain, migraine etc.

Detailed Answer:
Welcome to healthcare Magic!
The headache due to straining at motion may be due to a surge in BP if you have a high BP. Please get your Blood pressure, if raised get treatment prescribed.
Another important cause is viral infection of meanings the covering of brain. It also cause such headache. It is self limiting. You can use paracetamol as required for this.
If the headache persists beyond one week then you should get a neurologist referral and a CT brain and also CSF study also because rarely there may be serious diseases presenting merely as headache.
I hope the advise would be informative and useful for you.
Take Care!
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor